Alert archive / South Carolina / Lake Wind Advisories in 2011
Lake Wind Advisory 19, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Apr 26, 2011, 2:09 PM EDT for 5 counties in Georgia; 16 counties in South Carolina. It took effect at Apr 27, 2011, 9:00 AM EDT. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2011, 2:09 PM EDT (18:09 UTC)
- In effect from
- Apr 27, 2011, 9:00 AM EDT
- Expired
- Apr 28, 2011, 8:00 PM EDT
- In force
- 35 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2281 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
409 WWUS72 KCAE 261809 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 209 PM EDT TUE APR 26 2011 ...LAKE WIND ADVISORY IN EFFECT FROM 9 AM WEDNESDAY TO 8 PM EDT THURSDAY... .A STRONG COLD FRONT WILL APPROACH THE REGION FROM THE WEST WEDNESDAY AND WEDNESDAY NIGHT. THIS WILL INCREASE THE PRESSURE GRADIENT DURING THE DAY WEDNESDAY CAUSING STRONG GUSTY WINDS. THE POTENTIAL FOR GUSTY WINDS WILL CONTINUE WEDNESDAY NIGHT AND THURSDAY AS THE COLD FRONT MOVES THROUGH AROUND MID DAY THURSDAY. THE FRONT WILL MOVE WELL EAST OF THE AREA BY LATE MONDAY AFTERNOON. GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 270900- /O.NEW.KCAE.LW.Y.0019.110427T1300Z-110429T0000Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 209 PM EDT TUE APR 26 2011 ...LAKE WIND ADVISORY IN EFFECT FROM 9 AM WEDNESDAY TO 8 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM WEDNESDAY TO 8 PM EDT THURSDAY. * LOCATIONS...CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. * TIMING...9 AM WEDNESDAY THROUGH 8 PM THURSDAY. * WINDS...SOUTH 15 TO 25 KNOTS WITH GUSTS 30 TO 35 KNOTS. * IMPACTS...WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES...CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
8 follow-up statements
951 WWUS72 KCAE 270756 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 356 AM EDT WED APR 27 2011 ...LAKE WIND ADVISORY IN EFFECT FROM 9 AM WEDNESDAY TO 8 PM EDT THURSDAY... .SOUTHERLY WINDS WILL INCREASE TODAY AHEAD OF AN APPROACHING COLD FRONT. THE POTENTIAL FOR STRONG AND GUSTY WINDS WILL CONTINUE THROUGH THURSDAY. THE COLD FRONT WILL MOVE EAST OF THE AREA BY LATE THURSDAY AFTERNOON. GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 272200- /O.CON.KCAE.LW.Y.0019.110427T1300Z-110429T0000Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 356 AM EDT WED APR 27 2011 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM EDT THURSDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING UNTIL 8 PM EDT THURSDAY. * LOCATIONS...CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. * TIMING...9 AM WEDNESDAY THROUGH 8 PM THURSDAY. * WINDS...SOUTH 15 TO 25 KNOTS WITH GUSTS 30 TO 35 KNOTS. * IMPACTS...WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES...CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
408 WWUS72 KCAE 271859 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 259 PM EDT WED APR 27 2011 ...LAKE WIND ADVISORY IN EFFECT FROM 9 AM WEDNESDAY TO 8 PM EDT THURSDAY... .SOUTHERLY WINDS WILL INCREASE TODAY AHEAD OF AN APPROACHING COLD FRONT. THE POTENTIAL FOR STRONG AND GUSTY WINDS WILL CONTINUE THROUGH THURSDAY. THE COLD FRONT WILL MOVE EAST OF THE AREA BY LATE THURSDAY AFTERNOON. GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 280900- /O.CON.KCAE.LW.Y.0019.000000T0000Z-110429T0000Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 259 PM EDT WED APR 27 2011 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY. * LOCATIONS...CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. * TIMING...9 AM WEDNESDAY THROUGH 8 PM THURSDAY. * WINDS...SOUTHWEST 10 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS. * IMPACTS...WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES...CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
506 WWUS72 KCAE 272031 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 431 PM EDT WED APR 27 2011 ...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THURSDAY... .STRONG SOUTHERLY WINDS WILL CONTINUE TONIGHT AHEAD OF AN APPROACHING COLD FRONT. THE POTENTIAL FOR STRONG AND GUSTY WINDS WILL CONTINUE THROUGH THURSDAY. THE COLD FRONT WILL MOVE EAST OF THE AREA BY LATE THURSDAY AFTERNOON. GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 280915- /O.CON.KCAE.LW.Y.0019.000000T0000Z-110429T0000Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 431 PM EDT WED APR 27 2011 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY. * LOCATIONS...CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. * TIMING...THROUGH 8 PM THURSDAY. * WINDS...SOUTHWEST 10 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS. * IMPACTS...WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES...CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
702 WWUS72 KCAE 280240 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1040 PM EDT WED APR 27 2011 ...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THURSDAY... .STRONG SOUTHERLY WINDS WILL CONTINUE AHEAD OF AN APPROACHING COLD FRONT. THE POTENTIAL FOR STRONG AND GUSTY WINDS WILL CONTINUE BEIND THE FRONT ON THURSDAY. THE COLD FRONT WILL MOVE EAST OF THE AREA BY LATE THURSDAY AFTERNOON. GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 281600- /O.CON.KCAE.LW.Y.0019.000000T0000Z-110429T0000Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 1040 PM EDT WED APR 27 2011 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY. * LOCATIONS...CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. * TIMING...THROUGH 8 PM THURSDAY. * WINDS...SOUTHWEST 10 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS. * IMPACTS...WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES...CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
823 WWUS72 KCAE 280821 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 421 AM EDT THU APR 28 2011 ...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... .STRONG SOUTHERLY WINDS WILL CONTINUE AHEAD OF AN APPROACHING COLD FRONT. THE FRONT WILL CROSS THE AREA EARLY THIS AFTERNOON WITH WINDS REMAINING STRONG AND GUSTY BEHIND THE FRONT INTO THIS EVENING. GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 282000- /O.CON.KCAE.LW.Y.0019.000000T0000Z-110429T0000Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 421 AM EDT THU APR 28 2011 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * LOCATIONS...CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. * TIMING...THROUGH 8 PM THIS EVENING. * WINDS...SOUTHWEST 15 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS. * IMPACTS...WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES...CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
277 WWUS72 KCAE 281503 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1103 AM EDT THU APR 28 2011 ...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... .STRONG SOUTHERLY WINDS WILL CONTINUE AHEAD OF AN APPROACHING COLD FRONT. THE FRONT WILL CROSS THE AREA EARLY THIS AFTERNOON WITH WINDS REMAINING STRONG AND GUSTY BEHIND THE FRONT INTO THIS EVENING. GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 290000- /O.CON.KCAE.LW.Y.0019.000000T0000Z-110429T0000Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 1103 AM EDT THU APR 28 2011 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * LOCATIONS...CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. * TIMING...THROUGH 8 PM THIS EVENING. * WINDS...SOUTHWEST 15 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS. * IMPACTS...WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES...CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
563 WWUS72 KCAE 281821 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 221 PM EDT THU APR 28 2011 ...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... .A STRONG COLD FRONT WILL BRING BREEZY CONDITIONS THIS AFTERNOON. GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 290000- /O.CON.KCAE.LW.Y.0019.000000T0000Z-110429T0000Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 221 PM EDT THU APR 28 2011 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * LOCATIONS...CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. * TIMING...THROUGH 8 PM THIS EVENING. * WINDS...SOUTHWEST TO WEST WINDS 15 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS. * IMPACTS...WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES...CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
322 WWUS72 KCAE 290010 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 810 PM EDT THU APR 28 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 290115- /O.EXP.KCAE.LW.Y.0019.000000T0000Z-110429T0000Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 810 PM EDT THU APR 28 2011 ...LAKE WIND ADVISORY HAS EXPIRED... WINDS ON AREA LAKES HAVE SUBSIDED AND THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Apr 26, 1:58 PM EDT, 11 minutes earlier.
Area forecast discussion, Apr 26, 1:58 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 158 PM EDT TUE APR 26 2011 .SYNOPSIS... HIGH PRESSURE CENTERED OFF THE SOUTHEAST COAST WILL CIRCULATE INCREASINGLY WARM AND MOIST AIR INTO THE FORECAST AREA AHEAD OF A COLD FRONT. THE COLD FRONT WILL MOVE THROUGH THE AREA LATE WEDNESDAY NIGHT AND EARLY THURSDAY ALONG WITH CHANCES OF SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL BUILD IN THURSDAY NIGHT AND FRIDAY WITH COOLER DRIER CONDITIONS. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... UPDATED POP AND WX GRIDS FOR AREAS WITH AND WITHOUT PRECIP THIS MORNING. 12Z NAM SEEMED TO HANDLE LOCATIONS THE BEST. NEW GRIDS HAVE PRECIP MAINLY EAST WITH CHANCE AND FOR A FEW HOURS LIKELY IN A FEW EASTERN COUNTIES. THEN SLIGHT CHANCE WESTERN COUNTIES BY EARLY THIS AFTERNOON. PRECIP STARTS TO FILL IN JUST ABOUT EVERYWHERE AFTER 21Z WITH CHANCE AND SLIGHT CHANCE WHOLE CWA. TEMPERATURES RUNNING A FEW DEGREES WARMER THAN FORECAST THIS MORNING. DECIDED TO BUMP HIGHS ONE DEGREE WITH CLOUD COVER. ESTF WILL BE SENT SHORTLY. PREVIOUS DISCUSSION... UPDATE...MINOR ADJUSTMENTS MADE TO FORECAST AS SHOWERS AND THUNDERSTORMS DEVELOP ALONG THE COASTLINE AND JUST OFFSHORE. CONVECTIVE ACTIVITY IS TRACKING MOSTLY NORTHWARD WITH THE GREATEST ACTIVITY OFFSHORE. WITH SOME LIGHT SHOWERS NEARING THE EASTERN MIDLANDS HAVE ADJUSTED POPS AND CLOUDS TO ACCOUNT FOR THIS TREND SLIGHTLY FASTER THAN ANTICIPATED. UPDATE OUT MOMENTARILY. PREVIOUS MORNING DISCUSSION...HIGH PRESSURE WILL BEGIN SLIDING AWAY FROM THE REGION AS A COLD FRONT APPROACHES FROM THE WEST. SOUTHERLY FLOW WILL PERSIST OVER THE AREA WITH INCREASING CUMULUS THIS AFTERNOON ON RISING INSTABILITY. ALTHOUGH INSTABILITY WILL BE ON THE RISE AND SOUTHERLY WINDS WILL INCREASE LOW LEVEL MOISTURE THERE WILL BE SOME DRY AIR REMAINING IN THE MID LEVELS WHICH WILL LIMIT SHOWER AND THUNDERSTORM ACTIVITY. HAVE REMAINED WITH CHANCE SHOWERS AND THUNDERSTORMS THIS AFTERNOON...WHICH ALIGNS WITH THE SPC WRF MODEL WELL. HAVE GONE TOWARD THE HIGHER END OF GUIDANCE WITH MAX TEMPERATURES THIS AFTERNOON WITH MIDDLE 80S FOR MOST LOCATIONS. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/... TONIGHT...COLD FRONT WILL WEAKEN AS IT NEARS THE FORECAST AREA AND EVENTUALLY STALL JUST WEST OF THE AREA. THIS WILL KEEP THE CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE NIGHT WITH CHANCES DECREASING AFTER MIDNIGHT. FOG WILL BE POSSIBLE EARLY WEDNESDAY MORNING...HOWEVER WITH SOME MIXING EXPECTED THROUGH THE NIGHT AND A LOW LEVEL JET OVER THE AREA HAVE TRENDED TOWARD MORE CLOUDINESS AND AWAY FROM FOG ATTM. OVERNIGHT LOWS WILL BE IN THE MIDDLE TO UPPER 60S. WEDNESDAY THROUGH THURSDAY...WARM AND MOIST SOUTHERLY FLOW WILL CONTINUE WEDNESDAY AHEAD OF AN APPROACHING COLD FRONT. DEEP SOUTHERLY FLOW FROM THE SURFACE THROUGH 500MB. AN UPPER LEVEL LOW WILL SLOWLY CROSS THE GREAT LAKES REGION WEDNESDAY THROUGH THURSDAY. A STRONG SHORT WAVE IS FORECAST TO MOVE AROUND THE BASE OF THE TROUGH FROM THE ROCKIES ACROSS THE SOUTHERN PLAINS...TO THE TN VALLEY AND OHIO VALLEY. WEAK ISENTROPIC LIFT WEDNESDAY INCREASES WEDNESDAY NIGHT INTO THURSDAY MORNING AHEAD OF THE COLD FRONT. MODERATE TO STRONG INSTABILITY AS WELL AS SYNOPTIC LIFT MAXIMIZES WEDNESDAY NIGHT INTO THURSDAY MORNING. THE COLD FRONT IS EXPECTED TO CROSS THE AREA THURSDAY MORNING THROUGH EARLY AFTERNOON. CHANCE FOR SEVERE WEATHER CONTINUES. SLIGHT CHANCE OF CONVECTION WEDNESDAY...BECOMES LIKELY WEDNESDAY NIGHT INTO THURSDAY. MOS GUIDANCE FAIRLY CONSISTENT WITH TEMPERATURES...SO WENT CLOSE TO CONSENSUS WITH HIGHS IN THE MID 80S TO LOWER 90S WEDNESDAY...LOWS IN THE LOWER 60S TO LOWER 70S WEDNESDAY NIGHT...AND HIGHS IN THE MID 70S TO AROUND 80 THURSDAY. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... HIGH PRESSURE BUILDS IN WITH DRY WEATHER THURSDAY NIGHT THROUGH SUNDAY. ABOVE NORMAL TEMPERATURES THURSDAY THROUGH SUNDAY WITH HIGHS IN THE UPPER 70S TO LOWER 80S AND LOWS IN THE 50S. NEXT COLD FRONT TO AFFECT THE AREA EARLY NEXT WEEK...BRINGING A CHANCE OF CONVECTION. MODELS STILL NOT IN AGREEMENT ON THE TIMING OF THE FRONTAL PASSAGE. GFS CONTINUES TO BE FASTER THAN THE ECMWF. TEMPERATURES ABOVE NORMAL SUNDAY NIGHT AND MONDAY. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... VFR CONDITIONS WILL CONTINUE THIS EVENING...THEN IFR CIGS EXPECTED LATE TONIGHT. WEAK SURFACE HIGH PRESSURE RIDGE OFFSHORE. LATEST LAPS SOUNDINGS CONTINUE TO INDICATE AN ATMOSPHERE STILL A LITTLE TOO DRY TO SUPPORT SIGNIFICANT CONVECTION THIS AFTERNOON/EVENING OVER OUR FA...WITH FAIRLY HIGH LFCS AND CONVECTIVE TEMPS. MIGHT SEE A FEW SHOWERS ALONG A SEA BREEZE. SATELLITE AND SURFACE OBS INDICATE SCATTERED DIURNAL CU. MODELS CONTINUE TO INDICATE A LOW LEVEL SOUTHERLY FLOW OVERNIGHT WITH BUFKIT SHOWING BOUNDARY LAYER WIND SPEEDS AROUND 30 KNOTS. THIS WILL PROVIDE STRATUS CONCERNS LATE TONIGHT. STRATUS/LOW CIGS WILL BE MORE OF A CONCERN TONIGHT THAN FOG/VSBYS AS SURFACE WINDS SHOULD STAY UP...EXCEPT PERHAPS AT LOW LYING FOG PRONE AGS. MODELS INDICATING A WEAK UPPER DISTURBANCE WILL MOVE THROUGH THE REGION LATE TONIGHT AND WEDNESDAY MORNING...WITH ANOTHER DISTURBANCE APPROACHING LATE DAY. 12Z SPC WRF MODEL INDICATING SCATTERED SHOWERS DEVELOPING BY EARLY TUESDAY MORNING. MODEL POPS APPEAR TO BE TRENDING UP TUESDAY. FORECAST SOUNDINGS INDICATE INCREASING LOW LEVEL MOISTURE...AND MODERATE INSTABILITIES BY AFTERNOON. WILL FOLLOW GUIDANCE TREND ON CIGS TONIGHT/TUE MORNING...AND HANDLE PRECIP CHANCE WITH VCSH EARLY TUE...THEN INCLUDE CB CLOUD GROUP IN THE AFTERNOON. EXTENDED AVIATION OUTLOOK...MVFR TO IFR CONDITIONS IN STRATUS AND POSSIBLY FOG AGAIN LATE TUESDAY NIGHT/WEDNESDAY MORNING. BREEZY CONDITIONS POSSIBLE WED/WED NT. SHOWER/THUNDERSTORM ACTIVITY EXPECTED WITH A FRONTAL PASSAGE LATE WED NT/THU. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Apr 26, 4:29 AM EDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 429 AM EDT TUE APR 26 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-271000- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 429 AM EDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON THROUGH THURSDAY ASSOCIATED WITH A STRONG COLD FRONT. THE MAIN THREAT WILL BE DAMAGING WINDS...BUT LARGE HAIL WILL ALSO BE POSSIBLE. A LAKE WIND ADVISORY MAY BE NEEDED WEDNESDAY AND WEDNESDAY NIGHT AS WINDS STRENGTHEN AHEAD OF AN APPROACHING COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 2:50 PM EDT | Special Weather Statement | CAE | Calhoun, Richland | 40 min |
| Apr 26, 3:08 PM EDT | Special Weather Statement | CAE | Bamberg | 52 min |
| Apr 26, 3:17 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Barnwell, Orangeburg | 58 min |
| Apr 26, 3:59 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw, Richland | 46 min |
| Apr 26, 4:20 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Kershaw | 40 min |
| Apr 26, 4:44 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Lancaster | 46 min |
Nearby
Lake Wind Advisories in South Carolina, 2011Lake Wind Advisories in Georgia, 2011Every lake wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.